Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    my brothers dog will not eat
    avatar
    An_255249 posted:
    my brothers dog who is over 12 years old... my brother took him to the vet on friday and his back legs were lame and he was given pain meds and steroids and he just relaxing and laying around he is trying to get up... my brother did get him up with a belly band and he took 2 steps and laid back down, he did eat food last nite but he has not ate anything today and my brother is applying warm compresses on his back legs and excersing his legs.....he is very comfortable at this time is there anything else we can do... the vet is saying it is hip dyplasia at this time he has to take him back on wednesday
    Reply
     
    avatar
    AMERICAN VETERINARY MEDICAL ASSOCIATION
    Sandy Willis, DVM, DACVIM responded:
    Hello,

    I think a reexamine by your brother's veterinarian is definitely in store. Severe hip dysplasia where the ball and socket joint is loose and worn down, can be very painful and the medications will help to ease the pain. But there are other causes of lameness and I am worried the dog is not eating at your last report. Have your brother mention to his veterinarian that the dog is not eating to make sure there is not a sensitivity to the medications or another problem that looks like hip pain. Some combinations of pain medications and steroids can cause GI upset. If the dog is very uncomfortable, and the compresses and exercise are not helping, perhaps the dog needs to see the veterinarian sooner. We always welcome a call from a concerned owner if the pet is not responding the way we all thought they should. Dr. Sandy


    Helpful Tips

    I think I finally have an answer for my grass eating Sadie!
    I have a Bloodhound/Lab mix, she is about four years old now, for the last two years she has been doing this same thing and I am so happy ... More
    Was this Helpful?
    1 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections